MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-10
Medical Device Problem Codes Material Frayed (1262); Component or Accessory Incompatibility (2897); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a patient with an unruptured saccular aneurysm located in the left internal carotid artery underwent treatment using the pipeline embolization device.During the procedure, the proximal and middle sections of the device failed to open.It was reported that the pipeline wire was taken into m1 segment, which was slightly tortuous due to small hump, but the decision was made to unsheathe slightly distal to the hump in a straighter segment to flip ptfe sleeves.The pipeline was unsheathed to expose 1/3rd of device, however only the first 2-3 mm of the device opened, and the more proximal areas did not.The physician recaptured some of the device and chose to do a "drag and drop" technique, to bring device to desired landing zone in the left ica.A technique of 80% push and 20% pull on the microcatheter was used to try and deploy the middle section through a bend, however 3/4 of device was out and no opening occurred.It was also observed at this point that the braid was much harder to visualize than usual in the area that had opened.They physician then recaptured the device fully to ensure ptfe sleeves were flipped, and then tried deployment again, and the same effect occurred.This was then repeated and effect was the same.The decision was then made to recapture the pi peline with the microcatheter and remove the system.They then carefully started deployment of the pipeline in a saline solution to observe any deformities and saw multiple distal tines on the end of the pipeline braid pointing in frayed out to the side, as if to create a fish mouthing effect only on one side.The braid then flipped in on itself to close completely.The devices were prepared according to the instructions for use (ifu).The middle part of the pipeline had been positioned in a bend and more than 50% had been deployed when it failed to open.The pipeline had been resheathed 2 or less times.No additional steps were taken to open the device.The patient was said to be doing well with no complications.The landing zone was 4mm distal and 4.75mm proximal.It was stated the device was "damaged before insertion." ancillary devices include a neuron max 088 guide catheter, sofia 6f intermediate catheter, and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that there was no pipeline damage observed prior to the first insertion in the microcatheter.The device was not determined to be damaged until after multiple failed deployment attempts after the system had been removed.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside the outer carton, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open at the middle and proximal¿ was not confirmed as the braid's distal, middle, and proximal ends were found opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The braid can become damaged due to over-manipulation, deployment techniques, or delivering/retracting the delivery wire or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer report of "poor device visualization" could not be confirmed.The cause could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23466027
Report Number2029214-2025-02332
Device Sequence Number9118785
Product Code OUT
UDI-Device Identifier00763000284497
UDI-Public(01)00763000284497(17)280518(10)D039888
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-10
Device Catalogue NumberPED2-450-10
Device Lot NumberD039888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/05/2025
12/19/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/03/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown